Alert archive / Mississippi / Tornado Warnings in 2014
Tornado Warning 32, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 28, 2014, 2:32 PM CDT for Itawamba County, Lee County, Pontotoc County, Mississippi. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2014, 2:32 PM CDT (19:32 UTC)
- Expired
- Apr 28, 2014, 3:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Emergency
- Tornado emergency
Counties Itawamba County, MS, Lee County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 59 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 2:40 PM CDT | TORNADO | Tupelo, MS | REPORTED JUST WEST OF TOWN |
| Apr 28, 2:47 PM CDT | TORNADO | Tupelo, MS | 1 MILE SOUTH OF HWY 78 CLOSE TO NATCHEZ TRACE STATE PARK |
| Apr 28, 2:50 PM CDT | TORNADO | Tupelo, MS | AT HWY 45 AND HWY 78. SEVERAL TRACKER-TRAILERS BLOWN OFF THE HIGHWAY |
| Apr 28, 2:50 PM CDT | TORNADO | Tupelo, MS | TORNADO AT INTERSECTION OF HWY 45 AND HWY 78. |
| Apr 28, 3:00 PM CDT | HAIL 1 | Tupelo, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 12:39 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
213
WFUS54 KMEG 281932
TORMEG
MSC057-081-115-282015-
/O.NEW.KMEG.TO.W.0032.140428T1932Z-140428T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
LEE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 315 PM CDT
* AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR TROY...OR NEAR TRACE
STATE PARK...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PONTOTOC...
TUPELO...VERONA...TOMBIGBEE STATE PARK AND TRACE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3451 8855 3447 8854 3446 8833 3433 8836
3408 8891 3423 8903
TIME...MOT...LOC 1932Z 237DEG 45KT 3421 8888
$$5 follow-up statements
475
WWUS54 KMEG 281944
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
244 PM CDT MON APR 28 2014
MSC057-081-115-282015-
/O.CON.KMEG.TO.W.0032.000000T0000Z-140428T2015Z/
PONTOTOC MS-LEE MS-ITAWAMBA MS-
244 PM CDT MON APR 28 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NORTHWESTERN ITAWAMBA...LEE AND SOUTHEASTERN PONTOTOC COUNTIES...
...A TORNADO EMERGENCY IS NOW IN EFFECT FOR TUPLEO IN LEE COUNTY AS
WELL AS NORTHWESTERN ITAWAMBA AND SOUTHEASTERN PONTOTOC COUNTIES...
AT 243 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR BISSELL...OR NEAR TUPELO...MOVING NORTHEAST
AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUPELO...
VERONA...ROUGH EDGE...CHIWAPA...CHAPELVILLE...FROG ISLAND...UNITY...
EGGVILLE...INDIAN HILLS...BEECH SPRINGS...BELDEN...CHESTERVILLE...
FLOWERDALE AND BISSELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3451 8855 3447 8854 3446 8833 3433 8836
3408 8891 3423 8903
TIME...MOT...LOC 1943Z 237DEG 45KT 3427 8876
$$638
WWUS54 KMEG 281949
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
249 PM CDT MON APR 28 2014
MSC115-281959-
/O.CAN.KMEG.TO.W.0032.000000T0000Z-140428T2015Z/
PONTOTOC MS-
249 PM CDT MON APR 28 2014
...THE TORNADO WARNING FOR SOUTHEASTERN PONTOTOC COUNTY IS
CANCELLED...
AT 249 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3433 8836 3412 8882 3435 8883 3451 8855
3446 8854 3446 8833
TIME...MOT...LOC 1949Z 237DEG 45KT 3431 8868
$$
MSC057-081-282015-
/O.CON.KMEG.TO.W.0032.000000T0000Z-140428T2015Z/
LEE MS-ITAWAMBA MS-
249 PM CDT MON APR 28 2014
...A TORNADO EMERGENCY REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NORTHWESTERN ITAWAMBA AND LEE COUNTIES INCLUDING THE CITY OF
TUPELO...
AT 249 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
LARGE TORNADO WAS LOCATED OVER TUPELO...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUPELO...
VERONA...CHAPELVILLE...FROG ISLAND...UNITY...EGGVILLE...INDIAN
HILLS...BEECH SPRINGS...BELDEN...FLOWERDALE...BISSELL...SKYLINE...
MOOREVILLE AND PALMETTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3433 8836 3412 8882 3435 8883 3451 8855
3446 8854 3446 8833
TIME...MOT...LOC 1949Z 237DEG 45KT 3431 8868
$$276
WWUS54 KMEG 281951
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
251 PM CDT MON APR 28 2014
MSC057-081-282015-
/O.CON.KMEG.TO.W.0032.000000T0000Z-140428T2015Z/
LEE MS-ITAWAMBA MS-
251 PM CDT MON APR 28 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NORTHWESTERN ITAWAMBA AND LEE COUNTIES...
AT 251 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LARGE TORNADO.
THIS TORNADO WAS LOCATED NEAR INDIAN HILLS...OR NEAR THE TUPELO
MALL...MOVING NORTHEAST AT 50 MPH.
THIS TORNADO IS ON THE GROUND AND DOING SIGNIFICANT DAMAGE. TAKE
COVER NOW!
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUPELO...
VERONA...CHAPELVILLE...FROG ISLAND...UNITY...EGGVILLE...INDIAN
HILLS...BEECH SPRINGS...BELDEN...FLOWERDALE...BISSELL...SKYLINE...
MOOREVILLE AND PALMETTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3433 8836 3412 8882 3435 8883 3451 8855
3446 8854 3446 8833
TIME...MOT...LOC 1951Z 237DEG 45KT 3432 8865
$$211
WWUS54 KMEG 281956
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
256 PM CDT MON APR 28 2014
MSC057-081-282015-
/O.CON.KMEG.TO.W.0032.000000T0000Z-140428T2015Z/
LEE MS-ITAWAMBA MS-
256 PM CDT MON APR 28 2014
...A TORNADO EMERGENCY REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NORTHWESTERN ITAWAMBA AND LEE COUNTIES...
AT 256 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LARGE TORNADO.
THIS TORNADO WAS LOCATED NEAR EGGVILLE...OR 7 MILES NORTH OF
TOMBIGBEE STATE PARK...MOVING NORTHEAST AT 50 MPH.
DAMAGED HAS BEEN CONFIRMED WITH THIS TORNADO. TAKE COVER NOW!
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUPELO...
VERONA...CHAPELVILLE...FROG ISLAND...UNITY...EGGVILLE...INDIAN
HILLS...BEECH SPRINGS...BELDEN...FLOWERDALE...BISSELL...SKYLINE...
MOOREVILLE AND PALMETTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3433 8836 3412 8882 3435 8883 3451 8855
3446 8854 3446 8833
TIME...MOT...LOC 1956Z 237DEG 45KT 3435 8858
$$342
WWUS54 KMEG 282001
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT MON APR 28 2014
MSC057-081-282015-
/O.CON.KMEG.TO.W.0032.000000T0000Z-140428T2015Z/
LEE MS-ITAWAMBA MS-
301 PM CDT MON APR 28 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NORTHWESTERN ITAWAMBA AND LEE COUNTIES...
AT 301 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LARGE TORNADO.
THIS TORNADO WAS LOCATED NEAR UNITY...OR 10 MILES NORTHEAST OF
TOMBIGBEE STATE PARK...MOVING NORTHEAST AT 50 MPH.
THIS TORNADO HAS CAUSED DAMAGED IN LEE COUNTY. TAKE COVER NOW!
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUPELO...
VERONA...CHAPELVILLE...FROG ISLAND...UNITY...EGGVILLE...INDIAN
HILLS...BEECH SPRINGS...BELDEN...FLOWERDALE...BISSELL...SKYLINE...
MOOREVILLE AND PALMETTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3433 8836 3412 8882 3435 8883 3451 8855
3446 8854 3446 8833
TIME...MOT...LOC 2001Z 237DEG 45KT 3438 8851
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 28, 12:57 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 28, 12:57 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1257 PM CDT MON APR 28 2014
.UPDATE...
&&
.DISCUSSION...
&&
.PREV DISCUSSION... /ISSUED 1051 AM CDT MON APR 28 2014/
DISCUSSION...
CONVECTION FROM THIS MORNING THAT IS JUST ABOUT READY TO EXIT
INTO MIDDLE TENNESSEE HAS LEFT A STABLE COLD POOL ACROSS MOST OF
WEST TN...NE AR...THE MO BOOTHEEL INTO NW MS. ELEVATED
THUNDERSTORMS CONTINUE TO FORM ACROSS THE COLD POOL OVER EASTERN
AR INTO THE NORTHERN PART OF THE MEMPHIS METRO. THESE STORMS MAY
HAVE SOME SMALL HAIL AND GUSTY WINDS. AN OUTFLOW BOUNDARY LEFT
FROM THIS MORNINGS CONVECTION IS SITUATED FROM NW MS TO NEAR
SAVANNAH TN. AREAS SE OF THAT BOUNDARY ACROSS NE MS HAVE NOT BEEN
WORKED OVER AND REMAIN QUITE UNSTABLE WITH SBCAPES APPROACHING
2000 J/KG.
A 989 MB LOW SITUATED OVER THE PLAINS WITH A COLD FRONT/DRYLINE
EXTENDING SOUTH INTO THE ARKLATEX. 12Z MODELS SHOW CONVECTION
INITIATING ACROSS NRN LA/SRN AR AS A MID LEVEL JET STREAK PUNCHES
INTO THE REGION. THIS ACTIVITY IS EXPECTED TO STREAK NORTHEAST
INTO NE MS AND SOUTHEAST PARTS OF WEST TN LATER THIS AFTERNOON
INTO THE EVENING. SHEAR AND INSTABILITY SOUTHEAST OF THAT BOUNDARY
REMAIN VERY FAVORABLE FOR SEVERE WEATHER INCLUDING DISCRETE
SUPERCELLS AND POSSIBLE TORNADOES. RIGHT NOW WE ARE MOST CONCERNED
WITH NORTHEAST MISSISSIPPI. WILL BE UPDATING GRIDS THROUGHOUT THE
DAY.
SJM
PREV DISCUSSION... /ISSUED 311 AM CDT MON APR 28 2014/
CURRENTLY THE MIDSOUTH WAS BLANKETED BY AN UNSTABLE
AIRMASS...WITH A NOSE OF 1000+ J/KG OF SURFACE BASED CAPE
EXTENDING ALONG THE MISSISSIPPI RIVER. ON RADAR CONVECTION HAS
REMAINED INTENSE OVER NORTHEAST ARKANSAS THROUGH NORTHWEST
TENNESSEE. THE LATEST TORNADO WATCH IS IN EFFECT THROUGH 13Z/8AM
THIS MORNING FROM POINTS WEST OF A PARIS TENNESSEE TO CLARKSDALE
MISSISSIPPI LINE. THE STRONGEST OF STORMS ARE ANTICIPATED TO REACH
THE MEMPHIS METRO AFTER 5 AM.
FOR TODAY THROUGH TOMORROW...SEVERE WEATHER WILL IMPACT THE REGION
WITH THE STRONGEST ACTIVITY EXPECTED TODAY AHEAD OF THE
APPROACHING COLD FRONT/DRY LINE. A MODERATE RISK HAS BEEN ISSUED FOR
MOST OF THE EASTERN MIDSOUTH COUNTIES...WITH A SLIGHT RISK FOR THE
REMAINING WESTERN COUNTIES. CONVECTION THIS MORNING WILL TAPER OFF
NOT TO FAR EAST OF MEMPHIS...WITH REDEVELOPMENT TAKING PLACE NEAR
THE MISSISSIPPI RIVER AROUND NOON. ALL SEVERE HAZARDS ARE ANTICIPATED
TO INCLUDE THE RISK FOR STRONG TORNADOES...ESPECIALLY IN THE
MODERATE RISK AREA. THE FLASH FLOODING THREAT IS ALSO VERY
REAL...WITH A LOT OF TODAY'S CONVECTION TRACKING RIGHT BACK OVER
YESTERDAYS FLOODED AREA ALONG THE TENNESSEE AND MISSISSIPPI STATE
LINE. 3+ INCHES HAVE FALLEN IN THIS ZONE AND ANOTHER 1 TO 3 IS
EXPECTED TODAY THRU EARLY TONIGHT. HAVE BACKED OFF ON THE CURRENT
WIND ADVISORY...REMOVING THE EASTERN COUNTIES AND SHORTENING THE
TIME THROUGH 18Z. THIS WAS IN RESPONSE TO MODEL GUIDANCE LOOSENING
THE GRADIENT OVER THE AREA AS THE COLD FRONT/DRY LINE CROSSES THE
MISSISSIPPI RIVER THIS AFTERNOON. THIS FRONT WILL FURTHER WEAKEN
TONIGHT AND THE MIDWEST SURFACE LOW BEGINS TO FILL. THUS
CONVECTION WILL WANE QUICKLY THIS EVENING OVER THE EAST. HOWEVER
MORE SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE FROM MIDDAY
TOMORROW THROUGH TOMORROW EVENING ALONG AND EAST OF THE MS RVR AS
UPPER LEVEL HEIGHTS CONTINUE TO LOWER OVER A MODIFIED UNSTABLE
AIRMASS. ONLY A SMALL SLIVER OF NORTHEAST MISSISSIPPI IS OUTLOOKED
FOR A SLIGHT RISK TOMORROW...AND LIKELY FOR THE POSSIBILITY OF
MARGINAL SEVERE HAIL AND DAMAGING WINDS...AS THE LOW LEVEL SHEAR
WEAKENS FURTHER LIMITING THE TORNADO THREAT.
WEDNESDAY THROUGH FRIDAY...THE MIDSOUTH WILL REMAINED SANDWICHED
BETWEEN THE DECAYING WAVE IN THE GREAT LAKES AND HIGH PRESSURE
OVER THE SOUTHERN ROCKIES. IN THE UPPER LEVELS THE CLOSED 500MB
LOW WILL SLOWLY TRANSITION TO AN OPEN WAVE BY FRIDAY AND LIFT ON
OUT. THUS THE WEATHER FOR OUR REGION WILL BE MOSTLY DRY AND
COOLER WITH HIGHS IN THE 60S...AND LOWS MAINLY IN THE 40S. WEAK
SHORTWAVES PIVOTING AROUND THE LOW MAY SPARK OFF A FEW LIGHT
SPRINKLES OVER THE NORTHERN MIDSOUTH COUNTIES ON THURSDAY AND
FRIDAY.
SATURDAY THROUGH MONDAY...WARMER WEATHER WILL START ITS RETURN TO
THE MIDSOUTH...TO INCLUDE A SLOW RETURN OF GULF MOISTURE. FOR NOW
THE PERIOD APPEARS DRY...WITH TEMPERATURES CLIMBING BACK TO NEAR
SEASONAL NORMALS.
JAB
AVIATION...
18Z TAFS...STORMS HAVE FIRED UP SOUTH OF TALLAHATCHIE COUNTY MS THAT
ARE MOVING TO THE NORTHEAST. EXPECT NUMEROUS STORMS TO BREAK OUT
AND MOVE NORTHEAST THIS AFTERNOON AND IMPACT MAINLY TUP.MEM AND
MKL ON THE NORTHWESTERN PERIPHERY AND COULD BE AFFECTED. GUSTY WINDS
TO BE PROBLEM AROUND JBR THIS AFTERNOON AND WITH THE STORMS AT TUP.
GRADIENT SHOULD DECREASE THIS EVENING. ANOTHER ROUND OF STORMS TO
IMPACT JBR AND MEM TOMORROW MORNING AS THE NEXT VORT SWINGS AROUND.
WER
&&
.AVIATION...
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 28, 12:13 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1213 PM CDT MON APR 28 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291915- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1213 PM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES IS EXPECTED THIS AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF THE MIDSOUTH. A MODERATE RISK FOR SEVERE THUNDERSTORMS EXISTS EAST OF A CAMDEN TENNESSEE...TO A CHARLESTON MISSISSIPPI LINE. A SLIGHT RISK FOR SEVERE THUNDERSTORMS LIES TO THE WEST OF THIS LINE. A FEW TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE LIKELY. TORNADOES MAY BE STRONG ESPECIALLY IN THE MODERATE RISK AREA. HEAVY RAINFALL RESULTING IN FLASH FLOODING REMAINS LIKELY THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK FOR SEVERE WEATHER IS EXPECTED FOR PORTIONS OF NORTHEAST MISSISSIPPI. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. BRIEF PERIODS OF HEAVY RAINFALL WILL REMAIN POSSIBLE EAST OF THE MISSISSIPPI RIVER ON TUESDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY AND POSSIBLY ON TUESDAY. SJM
In the hours before
Local storm report, Apr 28, 9:22 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
922 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD CORNING 36.41N 90.59W
04/28/2014 CLAY AR LAW ENFORCEMENT
SEVERAL HIGHWAYS ARE UNDERWATER ALL ACROSS THE COUNTY
INCLUDING HWY 119...HWY 90...HWY 49...HWY 139...AND HWY
62.
&&
ZDMSpecial weather statement, Apr 28, 9:54 AM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
954 AM CDT MON APR 28 2014
MSZ001-TNZ088-281530-
DE SOTO MS-SHELBY TN-
954 AM CDT MON APR 28 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 AM CDT FOR...
EXTREME NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM WHITEHAVEN TO 14 MILES SOUTH OF SOUTHEAST MEMPHIS AT 954
AM CDT...MOVING NORTHEAST AT 60 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
THUNDERSTORMS.
PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
BARTLETT...CORDOVA...GERMANTOWN...MIDTOWN MEMPHIS...MILLINGTON AND T
O FULLER STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3512 9012 3512 9009 3515 9007 3516 9010
3538 8997 3537 8964 3500 8971 3499 8997
3500 9019
TIME...MOT...LOC 1454Z 208DEG 65KT 3508 9002 3506 8991
3492 8977Local storm report, Apr 28, 9:57 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
957 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD CAMPBELL 36.49N 90.07W
04/28/2014 DUNKLIN MO EMERGENCY MNGR
WATER RESCUE OF 15 PEOPLE. FOUR FEET OF WATER AROUND AN
APARTMENT WITH TWO FEET INSIDE THE APARTMENT.
0330 AM FLASH FLOOD MALDEN 36.58N 89.98W
04/28/2014 DUNKLIN MO EMERGENCY MNGR
8.50 INCHES OF RAIN. NUMEROUS STREETS ARE CLOSED. J
HIGHWAY NEAR MALDEN HAS WATER OVER THE ROAD AND SEVERAL
BUSINESSES AND HOMES HAVE WATER IN THEM.
&&
ZDMSpecial weather statement, Apr 28, 11:08 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1108 AM CDT MON APR 28 2014
TNZ002-003-019-020-281645-
WEAKLEY TN-DYER TN-GIBSON TN-OBION TN-
1108 AM CDT MON APR 28 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 AM CDT FOR...
EXTREME NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
OBION COUNTY IN NORTHWEST TENNESSEE...
WESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 5 MILES NORTHWEST OF CLOVERDALE TO 3 MILES SOUTHEAST OF
KENTON AT 1108 AM CDT...MOVING NORTHEAST AT 70 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN DYER...GIBSON...OBION AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR MARTIN AND UNION CITY...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3650 8925 3650 8896 3650 8860 3607 8892
3619 8920 3621 8943
TIME...MOT...LOC 1608Z 211DEG 62KT 3630 8939 3629 8913
3621 8894Local storm report, Apr 28, 2:29 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
229 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 1 S CALHOUN CITY 33.84N 89.31W
04/28/2014 E1.25 INCH CALHOUN MS PUBLIC
&&
TLSJRLocal storm report, Apr 28, 2:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL PITTSBORO 33.94N 89.34W
04/28/2014 E1.00 INCH CALHOUN MS AMATEUR RADIO
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 5:46 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 44 min |
| Apr 28, 6:22 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 38 min |
| Apr 28, 6:33 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 42 min |
| Apr 28, 7:02 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate | 43 min |
| Apr 28, 7:33 AM CDT | Severe Thunderstorm Warning | MEG | Pontotoc, Prentiss, Tippah, Union | 42 min |
| Apr 28, 9:38 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 52 min |
| Apr 28, 10:45 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 39 hr |
| Apr 28, 12:33 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 27 min |
| Apr 28, 12:59 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 46 min |
| Apr 28, 1:25 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 50 min |
| Apr 28, 1:52 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Pontotoc | 53 min |
| Apr 28, 2:15 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw | 45 min |
| Apr 28, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 47 min |
| Apr 28, 2:43 PM CDT | Tornado Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 62 min |
| Apr 28, 2:54 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Union | 51 min |
| Apr 28, 3:07 PM CDT | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 38 min |
| Apr 28, 3:09 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 51 min |
| Apr 28, 3:33 PM CDT | Tornado Warning | MEG | Chickasaw | 42 min |
| Apr 28, 3:40 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 50 min |
| Apr 28, 4:00 PM CDT | Tornado Warning | MEG | Monroe | 45 min |
| Apr 28, 4:11 PM CDT | Tornado Warning | MEG | Chickasaw | 19 min |
| Apr 28, 4:39 PM CDT | Tornado Warning | MEG | Monroe | 51 min |
| Apr 28, 4:43 PM CDT | Tornado Warning | MEG | Monroe | 47 min |
| Apr 28, 5:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 36 min |
Nearby
Tornado Warnings in Mississippi, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.